Alert archive / California / Beach Hazards Statements in 2023
Beach Hazards Statement 19, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Dec 5, 2023, 1:10 PM PST for Orange County, San Diego County, California. It took effect at Dec 6, 2023, 4:00 AM PST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2023, 1:10 PM PST (21:10 UTC)
- In effect from
- Dec 6, 2023, 4:00 AM PST
- Expired
- Dec 8, 2023, 2:00 AM PST
- In force
- 46 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3216 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127 WHUS46 KSGX 052110 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 110 PM PST Tue Dec 5 2023 CAZ043-552-060600- /O.NEW.KSGX.BH.S.0019.231206T1200Z-231208T1000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 110 PM PST Tue Dec 5 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... * WHAT...Increased surf 4 to 6 feet expected. Surf will peak on Thursday across the region. Highest surf in southern San Diego County with sets to 7 feet. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...From Wednesday morning through late Thursday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
8 follow-up statements
683 WHUS46 KSGX 060554 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 954 PM PST Tue Dec 5 2023 CAZ043-552-061400- /O.CON.KSGX.BH.S.0019.231206T1200Z-231208T1000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 954 PM PST Tue Dec 5 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM PST WEDNESDAY THROUGH LATE THURSDAY NIGHT... * WHAT...Surf of 4 to 6 feet expected. Surf will peak on Thursday. Highest surf will be in southern San Diego County with sets to 7 feet. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...From Wednesday morning through late Thursday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
286 WHUS46 KSGX 060953 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 153 AM PST Wed Dec 6 2023 CAZ043-552-062230- /O.CON.KSGX.BH.S.0019.231206T1200Z-231208T1000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 153 AM PST Wed Dec 6 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... * WHAT...Surf of 4 to 6 feet expected. Surf will peak on Thursday. Highest surf will be in southern San Diego County with sets to 7 feet. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Today through late Thursday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Waves will be high enough and rip currents strong enough to present a danger to inexperienced swimmers. Always swim near a lifeguard. && $$
504 WHUS46 KSGX 062108 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 108 PM PST Wed Dec 6 2023 CAZ043-552-070600- /O.CON.KSGX.BH.S.0019.000000T0000Z-231208T1000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 108 PM PST Wed Dec 6 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... * WHAT...Surf of 4 to 6 feet expected. Surf will peak on Thursday. Highest surf will occur in southern San Diego County, where sets to 7 feet will be possible. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Today through late Thursday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ EA
387 WHUS46 KSGX 070542 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 942 PM PST Wed Dec 6 2023 CAZ043-552-071400- /O.CON.KSGX.BH.S.0019.000000T0000Z-231208T1000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 942 PM PST Wed Dec 6 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... * WHAT...Surf of 4 to 6 feet expected. Surf will peak on Thursday. Highest surf will occur in southern San Diego County, with local sets to 8 feet. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Today through late Thursday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
221 WHUS46 KSGX 070942 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 142 AM PST Thu Dec 7 2023 CAZ043-552-072115- /O.CON.KSGX.BH.S.0019.000000T0000Z-231208T1000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 142 AM PST Thu Dec 7 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Surf of 4 to 6 feet expected, with local sets to 8 feet in southern San Diego County. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Through late tonight. Surf will peak this morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
737 WHUS46 KSGX 072106 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 106 PM PST Thu Dec 7 2023 CAZ043-552-080600- /O.CON.KSGX.BH.S.0019.000000T0000Z-231208T1000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 106 PM PST Thu Dec 7 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Surf of 4 to 6 feet expected, with local sets to 8 feet in southern San Diego County. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ APR
794 WHUS46 KSGX 080511 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 911 PM PST Thu Dec 7 2023 CAZ043-552-081000- /O.CON.KSGX.BH.S.0019.000000T0000Z-231208T1000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 911 PM PST Thu Dec 7 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... * WHAT...Gradually declining surf of 4 to 6 feet will occur overnight into Friday. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
251 WHUS46 KSGX 080953 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 153 AM PST Fri Dec 8 2023 CAZ043-552-081100- /O.EXP.KSGX.BH.S.0019.000000T0000Z-231208T1000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 153 AM PST Fri Dec 8 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... Gradually declining surf today, sets to 6 feet will continue to be possible today on west-facing beaches in southern San Diego County. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 5, 9:00 AM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 5, 9:00 AM PST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service San Diego CA 900 AM PST Tue Dec 5 2023 .SYNOPSIS... Warm conditions and offshore flow continue today before onshore flow and slight cooling develops tomorrow. Gusty winds in the mountains and desert slopes return on Thursday, with cooler temperatures and a rebuilding marine layer. This trend will be short-lived however, as warmer conditions and Santa Ana winds redevelop through this weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Update... At 9 AM, skies are clear across the region. Locally gusty offshore wind gusts of 30-40 mph, locally up to 50 mph below the Cajon Pass, are occurring this morning. Winds have likely already peaked and will diminish through the remainder of the day. The warmup continues today, with highs topping out 8-15 degrees above seasonal averages on what will likely be the warmest day of the week. Highs will reach the upper-70s to low-80s across the coast, valleys and lower deserts, the 50s and 60s in the mountains and upper-60s in the High Desert. Previous Discussion (Issued 236 AM PST Tue Dec 5 2023)... .SHORT TERM (Today through Thursday)... Locally gusty Santa Ana winds will continue along and below the coastal slopes of the mountains and below passes and canyons this morning with the stronger gusts to around 35 mph. The winds will gradually diminish this afternoon. It will be warmer than Monday today with high temperatures for the valleys and inland coastal areas as much as 10 to 15 degrees above average, into lower 80s in warmer portions of the valleys and inland coastal areas. Onshore flow will return on Wednesday and strengthen through Thursday and Thursday night. Cooling will spread inland on Wednesday and Thursday with high temperatures on Thursday for the coast to the mountains around average with the deserts around 5 degrees above average, in the mid to upper 70s for the lower deserts and the lower to mid 60s for the high desert. Patchy low clouds may return near the coast as early as late tonight into early Wednesday. More widespread coverage is expected for Wednesday night into Thursday as the marine layer deepens with low clouds extending into portions of the inland valleys on Thursday morning. && .LONG TERM (Friday through Monday)... A marine layer near 2500 to 3000 feet will continue into early Friday with coastal low clouds extending into portions of the inland valleys. The low clouds will scatter out during the day on Friday as lower level flow goes northerly and then northeasterly. High temperatures for the deserts into the mountains will cool another 5 degrees while the coast into the valleys warms slightly. Gusty northeast to easterly Santa Ana winds will strengthen for Friday night into Saturday with ECMWF ensemble output still having the strongest winds on Saturday at around moderate strength. For Saturday, high temperatures will cool another few degrees for the deserts into the mountains while coastal areas warm around 5 degrees. ECMWF ensemble output is now decidedly weaker with offshore winds for Sunday with support for stronger winds much more limited. Sunday high temperatures will be a few degrees warmer at lower elevations to around 5 degrees warmer in the mountains, mostly 5 to 10 degrees above average for the coast and valleys with highs for the coast and valleys mostly in the 70s. Not much change to slightly warmer on Monday with weaker winds. && .AVIATION... 051700Z...FEW-SCT high clouds with unrestricted VIS today and tonight. Confidence is moderate on BKN low cloud 600-900 ft MSL and patchy fog development along coast and VCTY KSAN after 07Z Wednesday. If cigs appear, clearing would occur 15-17Z Wed. Gusty northerly wind gusts 25-35 knots through and below Cajon Pass through 20Z, leading to locally weak to MDT up/downdrafts. && .MARINE... No hazardous marine weather conditions are expected through Saturday. && .BEACHES... A long-period swell from the west northwest will bring elevated surf late Wednesday into Friday. Highest surf is expected on Thursday, mainly on west-facing beaches of San Diego County. Confidence is increasing that wave heights will range from 3 to 6 feet for most areas with sets to 7 feet in southern San Diego County. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...EA AVIATION/MARINE...APR
Nearby
Beach Hazards Statements in California, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.